Home > Research > Publications & Outputs > On the initial-value problem of the Maxwell-Lor...

Electronic data

Links

Text available via DOI:

View graph of relations

On the initial-value problem of the Maxwell-Lorentz equations.

Research output: Contribution to journalJournal article

Published
<mark>Journal publication date</mark>5/11/2010
<mark>Journal</mark>Journal of Physics A: Mathematical and Theoretical
Issue number44
Volume43
Pages (from-to)445502
Publication statusPublished
Original languageEnglish

Abstract

We consider the Maxwell-Lorentz equations, i.e., the equation of motion of a charged dust coupled to Maxwell's equations, on an arbitrary general-relativistic spacetime. We decompose this system of equations into evolution equations and constraints, and we demonstrate that the evolution equations are strongly hyperbolic. This result guarantees that the initial-value problem of the Maxwell- Lorentz equations is well-posed. We illustrate this general result with a discussion of spherically symmetric solutions on Minkowski spacetime.